On polymer conformations in elongational flows

T. Chan, David S. Dean, Kalvis M. Jansons, L. C G Rogers

Research output: Contribution to journalArticlepeer-review

15 Citations (Scopus)


We consider various models of polymer conformations using paths of Gaussian processes such as Brownian motion. In each case, the calculation of the law of the moment of inertia of a random polymer structure (which is equivalent to the calculation of the partition function) is reduced to the problem of finding the law of a certain quadratic functional of a Gaussian process. We present a new method for computing the Laplace transforms of these quadratic functionals which exploit their special form via the Ray-Knight Theorem and which does not involve the classical method of eigenvalue expansions. We apply the method to several simple examples, then show how the same techniques can be applied to more complicated cases with the aid of a little excursion theory. © 1994 Springer-Verlag.

Original languageEnglish
Pages (from-to)239-257
Number of pages19
JournalCommunications in Mathematical Physics
Issue number2
Publication statusPublished - Feb 1994


Dive into the research topics of 'On polymer conformations in elongational flows'. Together they form a unique fingerprint.

Cite this